Jump to content

Love22: Burning sensation eyes


Love22

Recommended Posts

Hello, I am new to this forum, sorry for my grammar mistakes, English is my second language.

I was taking all type of antidepressants for 25 years mostly Paroxetine 40 or 60 mg for Depression . .I gained a lot of weight and on November 2018 Dr switched me to Duloxetine and Lamotrigine( this one cause me eyes a really bad burning sensation like dry eyes) Dr said if I use eyes drops I will be better.The eye problem never improved but honestly this combo improved my mood a lot.

It stopped working for me and and tappered from them on a course of 3 months .I felt really bad and by  July 2020 Dr switched me  to Escitalopram 20 mg .Just took it for 1 month helped a little bit but I was feeling tired and my eyes were really dry.I quit CT.November 2020 started taking Lexapro this time 10mg,then 5mg, etc and and by March 2021 I was able to quit completely.First months were terrible.I am and still tired, one symptom that is bothering me is that burning sensation on my eyes, they are red and look tired. Is like if my ocular muscles were tense or some sort of.I had a Dr. Check up and he just precribed me reading glasses .,he said they are dry and precribed me some eye drops but apparently is nothing  else wrong with it. Have someone had this similar experience and is this symptom goes away?I dont know what else to do.Everyone around me keeps saying that I look tired.I just dont want to socialize anymore because of this.I would really appreciate any information or suggestions.Thank you.

Edited by arbor

-Paroxetine 20 to 60mg from 2000 to 2013 alternating with Prozac, ,Sertraline Venlafaxine,Gabapentin.

-Stopped Paroxetine on 2013 and started taking Luvox (I dont remember dose).

-2014 Stopped Luvox and Started taking Lamotrigine(very dry eyes) 200mg everyday.

-2017 Duloxetine 20 mg was added to Lamotrigine.

-2019 Doses of Duloxetine increased to 40 mg.

-2020 Medication stopped working.Quit Lamotrigine and Dr changed to Latuda 40 mg(Too it for 2 months and quit).Unable to tolerate any antipsycotic.

-May 2020 started taking Escitalopram 20 mg.( Dry , red eyes)

and tapered by August 2020.

Reinstated Escitalopram on November 2020, tapered and finally free of medication on March 2021.

Still suferring fron dry and red eyes.

 

Link to comment
  • arbor changed the title to Love22: Burning sensation eyes
  • Moderator

Hello @Love22

Welcome to Sa.

 

To get you started and to give you pertinent information, could you summarize your medication history in a signature --just drugs, doses, dates, and discontinuations & reinstatements in a vertical list format.  

 

Account Settings – Create or Edit a signature.

 

 

I'm sorry you're experiencing eye problems connected to the antidepressants.  This is not uncommon unfortunately.  Here is a site that addresses this issue:

floaters, snow, blurred/dimmed vision, twitching, dry eyes and ...

More studies have been published recently on the problem.  I encourage you to take all information to your doctor and request that they help you after they have read the material, and other studies like it.

 

 doi: 10.1007/s40263-020-00790-w. Epub 2021 Feb 19.

Psychotropic Drug-Induced Glaucoma: A Practical Guide to Diagnosis and Management

Affiliations expand

Abstract

This article provides a practical review of the diagnosis and management of angle closure induced by psychotropic agents, including tricyclic antidepressants, antipsychotics and anticonvulsants. Selective serotonin reuptake inhibitors, serotonin-norepinephrine reuptake inhibitors, monoamine oxidase inhibitors and antipsychotics may trigger angle closure by influencing pupil configuration through adrenergic, anticholinergic, serotonergic or dopaminergic mechanisms. Patients with narrow iridocorneal angles are at risk, and these are more common in people with hypermetropia (near-sightedness), older people and individuals with an Asian background. These patients may benefit from a laser peripheral iridotomy, either prophylactically or to relieve an acute angle-closure episode. An idiosyncratic reaction to medications such as topiramate may lead to angle closure through an alternate mechanism, leading to a uveal effusion. Ophthalmological review may be considered prior to commencing medications in high-risk patients.

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment
  • Moderator

Hello @Love22

 

Welcome again.

I wanted to add that I have chosen to wait on my doctor's recommendations until I feel that he has informed himself regarding their safety.  In other words, I suggest caution while encouraging your doctor to work with you.  I understand how worrisome it is when our eyes are being affected.

 

In the meantime, I want to congratulate you for your progress withdrawing from these drugs.  I hope you are able to be patient and gentle with any lingering fatigue as this could be expected after such a stressful experience to your nervous system.

 

This is your Introduction site where you can ask questions and connect with other members.

I'm glad you've found us, and I encourage you to share here and keep us updated.

Arbor

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment

Thank you 

I would like to hear succesful stories related with these visual problems.

Anyone?

-Paroxetine 20 to 60mg from 2000 to 2013 alternating with Prozac, ,Sertraline Venlafaxine,Gabapentin.

-Stopped Paroxetine on 2013 and started taking Luvox (I dont remember dose).

-2014 Stopped Luvox and Started taking Lamotrigine(very dry eyes) 200mg everyday.

-2017 Duloxetine 20 mg was added to Lamotrigine.

-2019 Doses of Duloxetine increased to 40 mg.

-2020 Medication stopped working.Quit Lamotrigine and Dr changed to Latuda 40 mg(Too it for 2 months and quit).Unable to tolerate any antipsycotic.

-May 2020 started taking Escitalopram 20 mg.( Dry , red eyes)

and tapered by August 2020.

Reinstated Escitalopram on November 2020, tapered and finally free of medication on March 2021.

Still suferring fron dry and red eyes.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy